Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 121, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 17, 2009, 8:54 PM CST for Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It took effect at Dec 18, 2009, 10:30 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2009, 8:54 PM CST (02:54 UTC)
- In effect from
- Dec 18, 2009, 10:30 PM CST
- Expired
- Dec 18, 2009, 9:22 AM CST
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 94 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River (AL) near Baker (BAKF1).
- Action stage
- 6 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02370000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 180254 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 854 PM CST THU DEC 17 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...FLORIDA... MURDER CREEK AT BREWTON AFFECTING ESCAMBIA COUNTY. BLACKWATER RIVER NEAR BAKER AFFECTING COVINGTON...ESCAMBIA...OKALOOSA AND SANTA ROSA COUNTIES. SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .AN ADDITIONAL TWO TO THREE INCHES OF RAINFALL IS FORECAST TO FALL OVER THE NEXT 24 HOURS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC053-190254- /O.NEW.KMOB.FL.W.0120.091218T0418Z-091220T1800Z/ /BWMA1.1.ER.091218T0418Z.091219T1200Z.091220T1200Z.NO/ 854 PM CST THU DEC 17 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE MURDER CREEK AT BREWTON * FROM THIS EVENING UNTIL SUNDAY AFTERNOON * AT 7PM THURSDAY THE STAGE WAS...21.5 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 22 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 22.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. $$ ALC039-053-FLC091-113-190253- /O.NEW.KMOB.FL.W.0121.091219T0430Z-091221T0130Z/ /BAKF1.1.ER.091219T0430Z.091219T1800Z.091220T1930Z.NO/ 854 PM CST THU DEC 17 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE BLACKWATER RIVER NEAR BAKER * FROM FRIDAY EVENING UNTIL SUNDAY EVENING * AT 8PM THURSDAY THE STAGE WAS...8.2 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 11 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. $$ FLC091-190253- /O.NEW.KMOB.FL.W.0122.091219T0400Z-091222T1200Z/ /CRVF1.1.ER.091219T0400Z.091220T0000Z.091222T0600Z.NO/ 854 PM CST THU DEC 17 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM FRIDAY EVENING UNTIL TUESDAY MORNING * AT 8PM THURSDAY THE STAGE WAS...7.4 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 8.8 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. $$
2 follow-up statements
000 WGUS84 KMOB 180314 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 914 PM CST THU DEC 17 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA AND MISSISSIPPI... MURDER CREEK AT BREWTON AFFECTING ESCAMBIA COUNTY. PERDIDO RIVER NEAR BARRINEAU PARK AFFECTING BALDWIN COUNTY. TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. ALABAMA RIVER NEAR MILLERS FERRY DAM AFFECTING DALLAS...MONROE AND WILCOX COUNTIES. CONECUH RIVER AT RIVER FALLS AFFECTING COVINGTON...CRENSHAW AND ESCAMBIA COUNTIES. YELLOW RIVER AT MILLIGAN AFFECTING COVINGTON COUNTY. ALABAMA RIVER NEAR CLAIBORNE DAM AFFECTING CLARKE...MONROE AND WILCOX COUNTIES. CONECUH RIVER AT BREWTON AFFECTING COVINGTON AND ESCAMBIA COUNTIES. BLACKWATER RIVER NEAR BAKER AFFECTING COVINGTON...ESCAMBIA COUNTIES. LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. PASCAGOULA AT MERRILL AFFECTING GEORGE...GREENE AND JACKSON COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... PERDIDO RIVER NEAR BARRINEAU PARK AFFECTING ESCAMBIA COUNTY. YELLOW RIVER AT MILLIGAN AFFECTING OKALOOSA AND SANTA ROSA COUNTIES. ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. BLACKWATER RIVER NEAR BAKER AFFECTING OKALOOSA AND SANTA ROSA COUNTIES. SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-111-190314- /O.CON.KMOB.FL.W.0095.000000T0000Z-000000T0000Z/ /MCLM6.2.ER.091213T1722Z.091216T2200Z.000000T0000Z.NO/ 914 PM CST THU DEC 17 2009 THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * UNTIL FURTHER NOTICE * AT 8PM THURSDAY THE STAGE WAS 24.5 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 18 FEET * THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 24.3 FEET BY . * AT 25 FEET, FLOODING OF COUNTY ROADS WILL SUBSIDE AS THE LEVEL DROPS BELOW 24 FEET. $$ MSC039-041-059-190313- /O.CON.KMOB.FL.W.0104.000000T0000Z-000000T0000Z/ /MRRM6.2.ER.091215T0415Z.091219T0600Z.000000T0000Z.NO/ 914 PM CST THU DEC 17 2009 THE FLOOD WARNING CONTINUES FOR THE PASCAGOULA AT MERRILL * UNTIL FURTHER NOTICE * AT 8PM THURSDAY THE STAGE WAS 24.7 FEET * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 22 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 25 FEET BY EARLY SATURDAY MORNING THEN BEGIN FALLING. * AT 25.0 FEET, FLOODING OF SOME RESIDENCES IN THE AREA WILL LIKELY OCCUR AS THE LEVEL RISES ABOVE 25 FEET. $$ ALC053-190313- /O.EXT.KMOB.FL.W.0120.091218T0455Z-091220T1800Z/ /BWMA1.1.ER.091218T0455Z.091219T1200Z.091220T1200Z.NO/ 914 PM CST THU DEC 17 2009 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE MURDER CREEK AT BREWTON * FROM TONIGHT UNTIL SUNDAY AFTERNOON * AT 8PM THURSDAY THE STAGE WAS 21.3 FEET * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 22 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 22.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * AT 22 FEET, FLOODING OF PERSIMMON AND ANN STREETS WILL BEGIN AS THE CREEK LEVEL RISES ABOVE 22 FEET. $$ ALC003-FLC033-190313- /O.EXT.KMOB.FL.W.0110.000000T0000Z-091221T0500Z/ /BRPF1.2.ER.091215T1528Z.091217T0200Z.091220T2300Z.NO/ 914 PM CST THU DEC 17 2009 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE PERDIDO RIVER NEAR BARRINEAU PARK * UNTIL SUNDAY EVENING * AT 8PM THURSDAY THE STAGE WAS 17.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 13 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY AFTERNOON. $$ ALC023-025-129-190313- /O.EXT.KMOB.FL.W.0093.000000T0000Z-091221T1912Z/ /CLDA1.1.ER.091212T0925Z.091216T1100Z.091221T1312Z.NO/ 914 PM CST THU DEC 17 2009 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM * UNTIL MONDAY AFTERNOON * AT 8PM THURSDAY THE STAGE WAS 34.5 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 29 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING. $$ ALC023-025-129-190313- /O.EXT.KMOB.FL.W.0094.000000T0000Z-091222T2000Z/ /LRYA1.1.ER.091212T2245Z.091216T2100Z.091222T1400Z.NO/ 914 PM CST THU DEC 17 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR LEROY * UNTIL TUESDAY AFTERNOON * AT 7PM THURSDAY THE STAGE WAS 27.9 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 28 FEET BY AFTER MIDNIGHT TOMORROW. * THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ ALC047-099-131-180830- /O.EXT.KMOB.FL.W.0112.000000T0000Z-091218T0830Z/ /MRFA1.1.ER.091215T2302Z.091216T0400Z.091218T0230Z.NO/ 914 PM CST THU DEC 17 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE ALABAMA RIVER NEAR MILLERS FERRY DAM * UNTIL LATE TONIGHT * AT 8PM THURSDAY THE STAGE WAS 66.2 FEET * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST * FLOOD STAGE IS 66 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 66 FEET, FARM AND PASTURELANDS IN THE AREA WILL FLOOD AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$ ALC039-041-053-190313- /O.EXT.KMOB.FL.W.0119.091218T0257Z-091220T1400Z/ /RVFA1.1.ER.091217T2300Z.091219T0000Z.091220T0800Z.NO/ 914 PM CST THU DEC 17 2009 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CONECUH RIVER AT RIVER FALLS * UNTIL SUNDAY MORNING * AT 8PM THURSDAY THE STAGE WAS 37.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 37 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 38.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. $$ ALC025-099-131-190313- /O.CON.KMOB.FL.W.0106.000000T0000Z-000000T0000Z/ /CLBA1.1.ER.091214T1855Z.091218T0600Z.000000T0000Z.NO/ 914 PM CST THU DEC 17 2009 THE FLOOD WARNING CONTINUES FOR THE ALABAMA RIVER NEAR CLAIBORNE DAM * UNTIL FURTHER NOTICE * AT 7PM THURSDAY THE STAGE WAS 47 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 42 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 47.1 FEET BY AFTER MIDNIGHT TOMORROW THEN BEGIN FALLING. $$ ALC039-053-190313- /O.CON.KMOB.FL.W.0103.000000T0000Z-000000T0000Z/ /BWTA1.1.ER.091215T1238Z.091218T1800Z.000000T0000Z.NO/ 914 PM CST THU DEC 17 2009 THE FLOOD WARNING CONTINUES FOR THE CONECUH RIVER AT BREWTON * UNTIL FURTHER NOTICE * AT 8PM THURSDAY THE STAGE WAS 30.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 27 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 30.3 FEET BY TOMORROW EARLY AFTERNOON THEN BEGIN FALLING. $$ ALC053-FLC033-190313- /O.CON.KMOB.FL.W.0097.000000T0000Z-000000T0000Z/ /CTYF1.1.ER.091214T0915Z.091216T1800Z.000000T0000Z.NO/ 914 PM CST THU DEC 17 2009 THE FLOOD WARNING CONTINUES FOR THE ESCAMBIA RIVER NEAR CENTURY * UNTIL FURTHER NOTICE * AT 8PM THURSDAY THE STAGE WAS 21.8 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 170 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY SATURDAY MORNING THEN BEGIN FALLING. $$ ALC039-053-FLC091-113-190313- /O.CON.KMOB.FL.W.0121.091219T0430Z-091221T0130Z/ /BAKF1.1.ER.091219T0430Z.091219T1800Z.091220T1930Z.NO/ 914 PM CST THU DEC 17 2009 THE FLOOD WARNING CONTINUES FOR THE BLACKWATER RIVER NEAR BAKER * FROM TOMORROW LATE EVENING UNTIL SUNDAY EVENING * AT 8PM THURSDAY THE STAGE WAS 8.2 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 11 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. $$ FLC091-190313- /O.CON.KMOB.FL.W.0122.091219T0400Z-091222T1200Z/ /CRVF1.1.ER.091219T0400Z.091220T0000Z.091222T0600Z.NO/ 914 PM CST THU DEC 17 2009 THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM TOMORROW LATE EVENING UNTIL TUESDAY MORNING * AT 8PM THURSDAY THE STAGE WAS 7.4 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 8.8 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * AT 8 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$ ALC039-FLC091-113-190313- /O.EXT.KMOB.FL.W.0118.000000T0000Z-091220T0600Z/ /MLGF1.1.ER.091217T0348Z.091218T1800Z.091220T0000Z.NO/ 914 PM CST THU DEC 17 2009 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT MILLIGAN * UNTIL LATE SATURDAY NIGHT * AT 8PM THURSDAY THE STAGE WAS 13.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 12 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 14.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING. * AT 14 FEET, SOME HOUSES IN OLD MILLIGAN WILL BECOME FLOODED AND SOME EVACUATIONS COULD BECOME NECESSARY. $$ MSC039-041-153-190313- /O.CON.KMOB.FL.W.0096.000000T0000Z-000000T0000Z/ /LEKM6.1.ER.091213T1016Z.091217T1300Z.000000T0000Z.NO/ 914 PM CST THU DEC 17 2009 THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL FURTHER NOTICE * AT 8PM THURSDAY THE STAGE WAS 26.8 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 24.3 FEET BY TUESDAY EVENING. $$
000 WGUS84 KMOB 181522 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 922 AM CST FRI DEC 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... FLORIDA... MURDER CREEK AT BREWTON AFFECTING ESCAMBIA COUNTY. BLACKWATER RIVER NEAR BAKER AFFECTING COVINGTON...ESCAMBIA...OKALOOSA AND SANTA ROSA COUNTIES. SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC053-181552- /O.CAN.KMOB.FL.W.0120.000000T0000Z-091220T1800Z/ /BWMA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 922 AM CST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE MURDER CREEK AT BREWTON * AT 8AM FRIDAY THE STAGE WAS 20.2 FEET AND WAS FALLING. * FLOOD STAGE IS 22.0 FEET $$ ALC039-053-FLC091-113-181552- /O.CAN.KMOB.FL.W.0121.000000T0000Z-091221T0130Z/ /BAKF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 922 AM CST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE BLACKWATER RIVER NEAR BAKER * AT 9AM FRIDAY THE STAGE WAS 7.2 FEET * FLOOD STAGE IS 11.0 FEET THE RIVER IS EXPECTED TO RISE DURING THE NEXT DAY OR TWO BUT IS NOT EXPECTED TO REACH FLOOD STAGE. $$ FLC091-181552- /O.CAN.KMOB.FL.W.0122.000000T0000Z-091222T1200Z/ /CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 922 AM CST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE SHOAL RIVER NEAR CRESTVIEW * AT 8AM FRIDAY THE STAGE WAS 7.2 FEET * FLOOD STAGE IS 8.0 FEET THE RIVER IS EXPECTED TO RISE DURING THE NEXT DAY OR TWO BUT IS NOT EXPECTED TO REACH FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 17, 5:40 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 17, 5:40 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CST THU DEC 17 2009
.AVIATION 00Z ISSUANCE...CIGS AND VSBYS WILL TREND LOWER AS RAINS
OVERSPREAD THE AREA. LOWEST CIGS OVERNIGHT LOOK TO BE WITHIN IFR
CATEGORIES WITH VARYING STAGES OF VSBY REDUCTIONS. LATEST FORECAST
CALLS FOR THE POTENTIAL OF +RA LATER IN THE EVENING AND CONTINUING
INTO EARLY AM HOURS FRI. VSBY WITHIN AREAS OF +RA COULD EASILY DROP
TO LIFR/VLIFR LEVELS. AFT 21Z FRI...LOW PRESSURE LIFTS WELL
EASTWARD OUT OF THE AREA. THUS...CIGS/VSBYS LOOK TO IMPROVE THEN.
/10
.....................PREVIOUS DISCUSSION....................
.SHORT TERM...(TONIGHT THROUGH SUNDAY)ONE MORE ROUND OF RAIN
WILL AFFECT THE AREA FROM LATE AFTERNOON TO FRIDAY MORNING. A
SURFACE LOW OVER THE WEST CENTRAL GULF OF MEXICO WILL TRACK
NORTHEAST TOWARD THE FLORIDA BIG BEND. AREA RADARS SHOW GENERALLY
LIGHT RAIN FROM NORTHWEST THROUGH SOUTHEAST ACROSS THE MOBILE AREA.
SOME VIRGA OR JUST SPRINKLES INITIALLY WITH A HEAVIER AND STEADIER
RAIN COMMENCING THIS EVENING OVER SOUTHWEST ALABAMA AND SOUTHEAST
MISSISSIPPI AND SPREADING NORTHEAST OVER SOME OF THE SAME AREAS THAT
RECEIVED HEAVY RAIN OVER THE WEEKEND AND INTO TUESDAY. A FLASH
FLOOD WATCH IS ALREADY POSTED AND WILL REMAIN UP OVERNIGHT FOR AN
EXPECTED 2 TO 3 INCHES WITHIN THE WATCH AREA...POSSIBLY MORE IN SOME
SPOTS. MOST RIVERS ARE ON THEIR WAY DOWN THIS AFTERNOON BUT THEY ARE
EXPECTED TO RISE AGAIN BUT REMAIN IN MINOR FLOOD. WITH LOW AND WARM
SECTOR STAYING SOUTH OF COAST...DO NOT EXPECT ANY
THUNDERSTORMS...EXCEPT POSSIBLY FRIDAY MORNING OVER THE SOUTHEAST
PANHANDLE WHERE THE INSTABILITY AND CAPE INCREASE BRIEFLY BEFORE THE
LOW MOVES EAST. RAIN TAPERS OFF IN THE WEST EARLY FRIDAY AND BY
AFTERNOON OVER THE EAST WITH ONLY LIGHT AMOUNTS EXPECTED AFTER 6 AM
OVER THE EASTERN HALF AND UP TO A HALF INCH OVER THE EASTERN ZONES.
FRIDAY NIGHT TEMPERATURES MOSTLY MID 30S...COOL SATURDAY WITH HIGHS
IN THE 48 TO 58 NORTH TO SOUTH. NEAR FREEZING AS FAR SOUTH AS THE
COASTAL COUNTIES SUNDAY MORNING AND UPPER 20S INTERIOR. NO FREEZE
WATCH OR WARNING WILL BE ISSUED SINCE THESE AREAS HAVE HAD FREEZING
TEMPERATURES THIS SEASON BUT THE USUAL PRECAUTIONS SHOULD BE TAKEN.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)MONDAY MORNING WILL
LIKELY BE COLDER...ESPECIALLY OVER THE NORTHERN AREAS WHERE SOME MID
20S ARE POSSIBLE. THE HIGH CENTER WILL BE ALMOST OVER THE REGION SO
A GOOD FROST IN ADDITION TO THE SUB-FREEZING INTERIOR TEMPERATURES
WILL BE POSSIBLE. COOL BUT NEAR NORMAL THE REMAINDER OF THE WEEK
WITH RAIN RETURNING BY MID WEEK. THE MID WEEK RAIN WILL BE IN
ASSOCIATION WITH A SURFACE LOW MOVING ACROSS THE TENNESSEE VALLEY
AND A COLD FRONT TRAILING TO THE SOUTHWEST. WITH THE LOW TO THE
NORTH...MAY BE THUNDERSTORMS WITH THIS SYSTEM. /11
&&
.MARINE...GFE OUTPUT WINDS ARE A BIT DIFFERENT COMPARED TO LAST 00Z
CYCLE...NOW THAT THE NEW TRACK IS DISPLACED SOUTH. SURFACE PRESSURE
FALLS AS CYCLOGENESIS PROGRESSES OFF TAMPICO MEXICO AND MOVES EAST
NORTHEAST WELL OFF THE LOWER TEXAS COAST. THE LOW WILL REMAIN ABOUT
100 MILES OFF THE ALABAMA AND WEST FLORIDA PANHANDLE SHORELINE
APPROACHING THE FLORIDA COASTAL BEND BY AROUND MIDDAY FRIDAY.
INCREASING NORTHEAST WIND WILL PERSIST THROUGH EARLY TONIGHT
BECOMING MORE NORTH FRIDAY AS THE LOW MOVES EAST OF THE MARINE AREA.
WIND WILL THEN BECOME NORTHWEST SUDDENLY AND DIMINISH OVER THE
WEEKEND. SEAS CHECKED WELL AGAINST BRETSCHNEIDER METHOD.
/77
&&
.FIRE WEATHER...WEST OVERNIGHT...A NORTHERLY WIND WILL BRING LOWER
HUMIDITY BY FRIDAY AFTERNOON OVER THE WEST AND AREA WIDE SATURDAY
BUT NOT ANTICIPATING ANY RED FLAG CONDITIONS IN THE IMMEDIATE
FUTURE. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 46 55 38 54 / 100 50 10 05
PENSACOLA 50 56 40 57 / 100 70 10 05
DESTIN 56 57 44 58 / 100 70 10 05
EVERGREEN 46 51 36 52 / 100 70 10 05
WAYNESBORO 43 54 35 51 / 100 40 10 05
CAMDEN 45 51 34 49 / 100 60 10 10
CRESTVIEW 51 54 36 54 / 100 70 10 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 6 PM THURSDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...AND UPPER MOBILE.
FL...FLASH FLOOD WATCH FROM 6 PM THURSDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH FROM 6 PM THURSDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: GEORGE...AND STONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 17, 6:40 AM CST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 640 AM CST THU DEC 17 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 640 AM CST THU DEC 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT RAINFALL...LOCALLY HEAVY IN SOME LOCATIONS...WILL BE SPREADING INTO THE REGION TONIGHT AS LOW PRESSURE OVER THE WESTERN GULF MOVES TOWARD THE AREA. UNFORTUNATELY...THE LOCATIONS THAT WILL LIKELY RECEIVE THE HEAVIER RAINFALL TONIGHT WILL BE THE MANY OF THE SAME AREAS THAT RECEIVED THE HEAVY RAINFALL EARLIER THIS WEEK. SOME LOCATIONS IN NORTHERN BALDWIN AND ESCAMBIA COUNTIES OF ALABAMA HAVE ALREADY RECEIVED UP TO LOCALLY 10 INCHES OF RAIN OVER THE PAST THREE DAYS...WITH A LARGE AREA GENERALLY ALONG AND SOUTH OF A WIGGINS...LUCEDALE...CITRONELLE...MONROEVILLE...GREENVILLE LINE RECEIVING AT LEAST 4 INCHES...AND IN SOME CASES 4 TO 6 INCHES OF RAINFALL. THIS EARLIER RAINFALL RESULTED IN WIDESPREAD AREAL AND RIVER FLOODING...SOME OF WHICH CONTINUES THIS MORNING. AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL IS EXPECTED OVER THAT SAME AREA TONIGHT AND EARLY FRIDAY...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. THE REMAINDER OF THE AREA WILL LIKELY RECEIVE 1 TO 2 INCHES OF RAIN. SOILS ARE SATURATED DUE TO THE EARLIER RAINS...AND ANY ADDITIONAL RAINFALL WILL QUICKLY RUNOFF AND CAUSE MORE FLOODING PROBLEMS...AS WELL AS ACT TO EXACERBATE ANY EXISTING FLOODING PROBLEMS ACROSS THE WATCH AREA...INCLUDING AREA RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FOR A PORTION OF SOUTHEAST MISSISSIPPI...MUCH OF SOUTHWEST ALABAMA AND ALL OF THE WESTERN FLORIDA PANHANDLE....REFER TO THE FLASH FLOOD WARNING ISSUED BY NWS MOBILE. THERE IS STILL QUITE A BIT OF UNCERTAINTY AS TO HOW MUCH RAIN WILL OCCUR AND WHERE THE AXIS OF HEAVIEST RAIN SETS UP...SO STAY TUNED. SEVERAL AREA RIVERS WILL CONTINUE TO EXPERIENCE FLOODING...SOME OF WHICH EXPERIENCING MODERATE FLOODING PROBLEMS. FOR THE VERY LATEST RIVER STAGES AND FORECASTS IN THE WFO MOBILE HYDROLOGIC SERVICE AREA...REFER TO THE ADVANCED HYDROLOGIC PREDICTION SERVICES WEBPAGE. MODERATE TO STRONG NORTHEAST WINDS AND MODERATE SEAS WILL MAKE FOR HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT TODAY AND TONIGHT...A SMALL CRAFT ADVISORY IS IN EFFECT. REFER TO THE MARINE WEATHER WARNING MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT ARE FORECAST TO PERSIST THROUGH SATURDAY MORNING DUE TO HIGH SEAS AND STRONG WINDS. SEE THE LATEST COASTAL WATERS FORECAST FOR SPECIFIC DETAILS ON WIND DIRECTION...SPEED AND SEAS AS A LOW PRESSURE SYSTEM MOVES NORTHEAST OVER THE NORTHERN GULF. RAIN WILL MOVE OUT OF THE AREA TO THE EAST BY MIDDAY FRIDAY...WITH COLDER AND DRIER HIGH PRESSURE THEN BEING THE DOMINANT WEATHER MAKER INTO THE MIDDLE PART OF NEXT WEEK. A FREEZE IS POSSIBLE MAINLY NORTH OF THE COAST...SUNDAY...MONDAY AND TUESDAY MORNINGS. MINIMUM TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID TO UPPER 20S OVER INTERIOR LOCATIONS TO THE LOWER TO MID 30S ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... CONTINUED ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS REQUESTED DUE TO THE WIDESPREAD NATURE OF ONGOING RIVER FLOODING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 8:54 PM CST | River Flood Warning | MOB | Escambia | 12 hr |
| Dec 18, 3:44 AM CST | Flash Flood Warning | MOB | Choctaw, Clarke | 4 hr |
| Dec 18, 7:19 AM CST | Special Marine Warning | MOB | 86 min | |
| Dec 18, 7:32 AM CST | Flash Flood Warning | MOB | Choctaw, Clarke | 3 hr |
| Dec 18, 8:45 AM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 6 days |
| Dec 18, 9:35 AM CST | River Flood Warning | MOB | Baldwin, Mobile | 8 days |
| Dec 17, 8:54 PM CST | River Flood Warning | MOB | Okaloosa | 12 hr |
Nearby
River Flood Warnings in Alabama, 2009River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.